Hail, Greer
- When
- April 13, 12:16 AM CST
- Where
- Greer County, 1 mi S of Mangum
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.865, -99.500
An upper level low pressure approached the southern plains from the southwest. This storm center was located around eastern New Mexico and western Texas during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An upper level low pressure approached the southern plains from the southwest. This storm center was located around eastern New Mexico and western Texas during the early morning hours. Also, a stalled frontal boundary was located over western Texas. The low level jet transported moist and unstable air over the front into the Texas panhandle and Oklahoma. Scattered strong to severe thunderstorms developed with large hail the main threat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 12, 8:35 PM CST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT THU APR 12 2007 .UPDATE... GRIDS WERE UPDATED TO INCLUDE PREVAILING SHOWERS AND OCCASIONAL THUNDERSTORMS THE REST OF THE EVENING IN SOUTHWEST AND WEST CENTRAL OK. THE AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO EXPAND INTO CENTRAL OK AS THE LOW-LEVEL JET DEVELOPS TONIGHT. TEMPERATURES WERE ADJUSTED DOWNWARD SLIGHTLY FOR TONIGHT BASED ON OBSERVATIONS PARTICULARLY IN NORTHWEST OK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 46 52 40 / 10 80 100 70 HOBART OK 68 49 54 36 / 20 80 80 40 WICHITA FALLS TX 73 51 70 40 / 20 70 60 30 GAGE OK 53 42 45 32 / 20 90 90 80 PONCA CITY OK 52 41 49 35 / 10 90 100 90 DURANT OK 73 50 63 46 / 10 50 100 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT THU APR 12 2007
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
730 PM CDT THU APR 12 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND WESTERN OKLAHOMA.
LOCATION...
WEST OF A LINE FROM FREEDOM... TO WATONGA...TO WAURIKA...AND
INCLUDES ALL OF WESTERN NORTH TEXAS.
TIMING...
MOST LIKELY AFTER 9 PM.
IMPACTS...
GOLFBALL SIZE HAIL IS THE PRIMARY HAZARD...WITH WINDS TO 65 MPH A
SECONDARY HAZARD.
RECOMMENDED ACTIONS...
NONE.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO INCREASE IN NUMBER AND INTENSITY
OVERNIGHT IN RESPONSE TO THE APPROACH OF AN UPPER LEVEL DISTURBANCE.
COLD MID LEVEL TEMPERATURES WILL COMBINE WITH INCREASING WIND SHEAR
TO SUPPORT THE POTENTIAL FOR ORGANIZED SEVERE STORMS CAPABLE OF
PRODUCING GOLFBALL SIZE HAIL...AND WINDS TO 65 MPH. AVERAGE MOVEMENT
WILL BE TOWARD THE NORTHEAST AT 35 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
LIGHTNING MAY BE UNUSUALLY FREQUENT WITH STRONG TO SEVERE STORMS
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE STORMS WITH LARGE HAIL THE PRIMARY HAZARD MAY BE
ONGOING EARLY FRIDAY MAINLY SOUTH OF INTERSTATE 40...WITH THESE
STORMS WEAKENING BY MIDDAY.
CHANCES FOR SEVERE STORMS RESUME LATER IN THE DAY WITH A MODERATE
RISK OF SEVERE STORMS ACROSS SOUTHEAST OKLAHOMA...AND A SLIGHT RISK
OF SEVERE STORMS ACROSS THE REMAINDER OF THE RED RIVER VALLEY...AS A
SURFACE LOW AND DRYLINE MOVE ACROSS THE AREA. SUPERCELLS WILL BE
POSSIBLE...WITH LARGE HAIL...STRAIGHT LINE WINDS...AND TORNADOES
POSSIBLE.
OTHER HAZARDOUS WEATHER...
WINDY AND COLDER WEATHER WILL RETURN TO THE AREA FRIDAY NIGHT WITH
SNOW LIKELY ACROSS NORTHERN OKLAHOMA. REFER TO THE SPECIAL WEATHER
STATEMENT FOR MORE INFORMATION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT THU APR 12 2007 OKZ033-034-036-130300- JACKSON OK-GREER OK-HARMON OK- 945 PM CDT THU APR 12 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER GOULD AT 945 PM CDT...MOVING EAST AT 45 MPH. WINDS TO 50 MILES PER HOUR AND SMALL HAIL MAY OCCUR. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1016 PM CDT THU APR 12 2007 OKZ034>036-130345- JACKSON OK-KIOWA OK-GREER OK- 1016 PM CDT THU APR 12 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...JACKSON AND KIOWA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF MANGUM AT 1016 PM CDT...MOVING EAST AT 50 MPH. SMALL HAIL IS LIKELY WITH THIS STORM. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1043 PM CDT THU APR 12 2007 OKZ033-036-TXZ083-130415- JACKSON OK-HARMON OK-HARDEMAN TX- 1043 PM CDT THU APR 12 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON AND JACKSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF HOLLIS AT 1043 PM CDT...MOVING NORTHEAST AT 50 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1213 AM CDT FRI APR 13 2007 OKZ033-TXZ083-130530- HARMON OK-HARDEMAN TX- 1213 AM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON COUNTIES. A SEVERE THUNDERSTORM CAPABLE OF NICKEL TO QUARTER SIZE HAIL WAS NEAR CHILDRESS AT 1213 AM CDT...MOVING NORTHEAST AT 35 MPH. ALTHOUGH CONDITIONS FOR SEVERE THUNDERSTORMS ARE LESS FAVORABLE OVER HARDEMAN AND HARMON COUNTIES...THIS STORM HAS THE POTENTIAL TO REMAIN SEVERE AS IT ENTERS THE AREA. PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1227 AM CDT FRI APR 13 2007 OKZ033-TXZ083-130545- HARMON OK-HARDEMAN TX- 1227 AM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF HOLLIS AT 1227 AM CDT...MOVING NORTHEAST AT 40 MPH. PEA TO DIME SIZE HAIL AND 50 MPH WINDS ARE LIKELY. PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1258 AM CDT FRI APR 13 2007 OKZ033-034-130615- GREER OK-HARMON OK- 1258 AM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF MCQUEEN AT 1258 AM CDT...MOVING NORTHEAST AT 45 MPH. PEA TO DIME SIZE HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN ARE LIKELY. PEOPLE IN GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Altus AFB radar (KFDR), 74 km away, was scanning. The volume nearest the first event began at 06:14 UTC.
12 hail, 2 thunderstorm wind. Local standard time, as filed.
Hail covered the ground.
An Awning was blown off of a business in downtown Kingfisher.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30106, 30107, 30108, 30109, 30110, 30111, 30112, 30620, 30113, 30114, 30116, 30117, 30119, 30118.